MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 5. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 5. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5537-G-511
Medical Device Problem Codes Crack (1135); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); Pain (1994)
Date of Event 01/01/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported by patient's wife, patient had a right tka on 2010 (approx).Within a year of the surgery patient started to experience pain and swelling.The patient followed up with his surgeon and was told he had an infection and was revised on 2012 (approx).The patient was implanted with an antibiotic spacer and approx 3-5 months later the patient was implanted.Early this year the patient started to experience pain.On (b)(6) 2021 the patient followed up with his surgeon where an x-ray was taken and was told that his implant was cracked.The surgeon recommended revision.Patient would like some assistance with medical bills and revision surgery.Patient is seeking compensation.This pi is for revision of primary due to infection.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving an unknown implant knee was reported.The event was confirmed via medical review.Method & results: -device evaluation and results: not performed as the device was not returned.-clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: ¿laboratory tests performed on june 4, 2012 reveal an abnormal cbc and a very high c-reactive protein at 4.8, with a normal of less than 0.80.Cell count revealed over 9000 white blood cells with cloudy fluid.There were no organisms seen and final culture was negative.Sedimentation rate was 69 with a normal of up to 11.This was taken on september 6, 2012.On that same day a c-reactive protein was performed which was 7.4.[¿] this inquiry reports a total knee implant that initially failed due to infection.[¿] i can confirm that this event took place since i was able to review the x-rays and photographs and operation notes.Regarding the possible root cause of this event, infection can be caused by contamination at the time of original surgery or possibly by hematogenous spread from a distal focus.¿ -device history review: could not be performed as lot code information was not provided.-complaint history review: could not be performed as lot code information was not provided.Conclusion: the infection event was confirmed through review of the provided medical records by a clinical consultant.However, the medical records did not have sufficient information to classify the type of infection as the clinical consultant notes, ¿laboratory tests performed on (b)(6) 2012 reveal an abnormal cbc and a very high c-reactive protein at 4.8, with a normal of less than 0.80.Cell count revealed over 9000 white blood cells with cloudy fluid.There were no organisms seen and final culture was negative.¿ all stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance with applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.Additional information including pathology reports and return of the device is needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Additional Manufacturer Narrative
The following devices were also listed in this report: triathlon ps fem component, cemented; cat # 5515-f-602; lot # aenr, triathlon asymmetric x3 patella; cat # 5551-g-350; lot # 956v, tri ts baseplate size 5; cat # 5521-b-500; lot # bhat, simplex p speedset full dose 1 pack; cat # 6192-1-001; lot # dcr007.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding infection involving a triathlon insert was reported.The event was confirmed via medical review.Method & results: product evaluation and results: not performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: [.] conclusion of assessment: this inquiry reports a total knee implant that initially failed due to infection.[.] i can confirm that this event took place since i was able to review the x-rays and photographs and operation notes.Regarding the possible root cause of this event, infection can be caused by contamination at the time of original surgery or possibly by hematogenous spread from a distal focus.[.] product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusion: the infection event was confirmed through review of the provided medical records by a clinical consultant.All stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.The exact cause of the event could not be determined from the information provided.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving a triathlon insert was reported.The event was confirmed via medical review.Method & results: -product evaluation and results: not performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: [.] conclusion of assessment: this inquiry reports a total knee implant that initially failed due to infection.Another inquiry reports another failure of the reimplanted revision implant due to loosening and tibial stem fracture.[.] i can confirm that both events took place since i was able to review the x-rays and photographs and operation notes.Regarding the possible root cause of these events, infection can be caused by contamination at the time of original surgery, wound healing problems, or possibly by hematogenous spread from a distal focus.[.] -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusion: it was reported that the patient was revised due to infection.The event was confirmed through review of the provided medical records by a clinical consultant.All stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.The exact cause of the event could not be determined from the information provided.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported by patient's wife, patient had a right tka on 2010 (approx).Within a year of the surgery patient started to experience pain and swelling.The patient followed up with his surgeon and was told he had an infection and was revised on 2012 (approx).The patient was implanted with an antibiotic spacer and approx 3-5 months later the patient was implanted.Early this year the patient started to experience pain.On (b)(6), 2021 the patient followed up with his surgeon where an x-ray was taken and was told that his implant was cracked.The surgeon recommended revision.Patient would like some assistance with medical bills and revision surgery.Patient is seeking compensation.This pi is for revision of primary due to infection.

Brand Name
NO 5. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12413548
Report Number0002249697-2021-01491
Device Sequence Number11920721
Product Code MBH
UDI-Device Identifier07613327027297
UDI-Public07613327027297
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2012
Device Model Number5537-G-511
Device Catalogue Number5537-G-511
Device Lot Number013MPD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer10/21/2021
02/18/2022
04/11/2022
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date11/15/2021
03/13/2022
05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient SexMale
Patient Weight77 KG